Jump to content
CrazyBoards.org
Sign in to follow this  
Stephielove77

Just Started Ritalin. Scant info on best adjunct antidepressant.

Recommended Posts

Hello, amigos. It’s day 3 on Ritalin SR 20 once a day,  finally prescribed after « doctor shopping » and faulty antidepressant tryouts. It kicked in right away however I did  take a nap today shortly after taking it but that’s probably my body’s usual reaction to fighting off anything new to the system. It worked right away which is a miracle!!!!!!  I have the worst job in the world which is dishwashing in my family’s restaurant, basically waiting to die. Well! Let me tell you, the soul crushing agony of a wasted 41 year old woman’s life were momentarily alleviated by focus, order, and execution. I just got on with it. S’ppose it coulda been a Placebo  (great band) effect but I’ll take it.                                Having run the gamut of, oh, every antidepressant to no avail, the last being Trintellix, which after a month left me exhausted, though I’M SURE it would’ve worked after six weeks 🤪                                          So experienced créatives,my questions to you are:  Has adding an antidepressant to your current stimulant (preferably Ritalin) made you exhausted/fried and if so for how long? Is Prozac a lost cause, especially according to Dr Charles Parker ? Ixnay on Celexa, Citalopram, Abilify, Viibryd, Trintellix, Cymbalta, Effexor...those last three were great for a 2 or so months then I slept all day, modalert didnt make a dent..Zoloft I would say I’ve had the most success with but maybe I should do the Ritalin for a couple months before reintroducing? And finally, Wellbutrin was great until the Cicadas in my head....I.E Tinnitus made me want to inpatient myself. Thank you!!               tl;dr dx’ed  MDD, no bipolar traits and other failed depression treatments include Valdoxan (Agomelatine), Doxepin, Celexa was a goddamn disaster. I aint doin’ no MAOI’s, thanks. Also I live in France and Ritalin was extremely difficult to get prescribed.                                         Thanks, Steph 

Edited by Stephielove77
Adding information to post.
  • Like 1

Share this post


Link to post
Share on other sites

Same boat here. Effexor worked the best I suppose, but half-life was so short, I had brain zap sensations that never really went away. I always felt dazed and spacey on it, I guess I just got used to that side effect after awhile. Currently on Prozac which also helps with depression, but yes as you say, every SSRI tends to makes me lazy, sleepy, apathetic or totally numb at higher doses. Some much worse than others. Great if you are looking to blunt or flatten your emotions, or stop caring about things, but they never brighten my mood by any means. :-(

Funny, I had the exact same experience with Wellbutrin - had high hopes with that one, it did absolutely nothing, except give me increased sweating and Tinnitus from hell.

  • Thanks 1

Share this post


Link to post
Share on other sites

I thought Wellbutrin was going to be the ☝️, I could actually feel it working relatively quickly but the ringing turned into a fullfledged Cicada performance in my head. I’m also aware that the job I have contributes greatly to the depression but that is the price one pays for failure and missed chances in life. Day 4 on Ritalin, took another nap today (😱- I’m so tired of sleeping Goddamn it) but it kicked in 2 hours later? 🤷🏻‍♀️ I’m cautious but I also know my doc isn’t going to prescribe me a different stimulant. I have a script for Prozac it’s the only popular one I haven’t tried but am wondering if I should let the Ritalin build up in the system...but does it even do that? Off to google..:😫    Thanks for replying Blah Blah I follow you and Mike Pls posts a lot 

Share this post


Link to post
Share on other sites

There is no best adjunct AD. Find an AD that works or partially works and add the Ritalin.

  • Like 2

Share this post


Link to post
Share on other sites
21 hours ago, Stephielove77 said:

Understood. I have seen some good posts on here regarding the combination of the two so I’m hopeful. 

Remeron? Yes I kno people consider it really sedating at dies but If you work up to a more AD dose 30+ For many the sedation lessens. Also the Ritalin could counter the (possible) initial sluggishness. 

  • Like 1

Share this post


Link to post
Share on other sites

My doc says he has good luck with nortryptaline as a TCA that doesn't make everyone sleepy. HOWEVER, apparently that and Ritalin have a significant reaction, so only ur doc could decide if that's safe 

Edited by Iceberg
  • Like 1

Share this post


Link to post
Share on other sites

Desipramine is hardly sedating (it sedated me the first time I took it and then never after that) and relatively easy to dose. Protryptiline is also not sedating but it's somewhat harder to dose. I've taken them both and they are both relatively decent antidepressants and also help with ADHD (in my opinion) probably due to their primary neurotransmitter being targeted being norepinephrine. I've taken both with Adderall and they worked well synergistically. Since you're in France you also have the chance to try Tianeptine (an atypical tricyclic) which I've heard good things about or possibly Reboxetine, an antidepressant that also targets norepinephrine. Just food for thought.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

  • Similar Content

    • By lunafox
      Hello all, I'm looking for some med experience/anecdotes!
      I am bipolar and also have anxiety, ADHD, and PTSD. Currently I'm taking Lamictal (400mg/day), Geodon (80mg/day), and Adderall (25mg/day). I'm looking to change it up because I am seriously struggling with the side effects. Since starting Geodon I am tired all the time (it doesn't help that I'm in the midst of a depressive episode) and I've gained 20+ pounds in two months. I think it's helping with the manic side (or maybe that's just because of the depressive episode I'm in?) but I can't deal with these side effects. The Adderall works great for my ADHD but I think it's making me too edgy/irritable for my liking. On top of it I have been having terrible anxiety lately.
      I'm meeting with a new PMHNP next week and I like to research my med options ahead of time so that I feel more informed and can advocate for myself. I'm interested in Wellbutrin because it doesn't have weight gain associated with it, it helps with binge eating and supposedly helps you quit smoking (both current concerns of mine), and can work for both depression and ADHD. I'm also interested in Buspar as a possible anxiety med? I like that it also isn't associated with weight gain and that it isn't supposed to be sedating.

      I've also taken Abilify in the past (before I took Geodon) and didn't experience any terrible side effects other than it making me sleepy but maybe combined with the right thing that wouldn't be as much of an issue?
      Anyone have experience with this combo or a similar one? Any and all feedback appreciated! The med game is so overwhelming.
       
    • By Blahblah
      Hoping someone can offer some insight to what is happening with me?
      I've been taking Ritalin consistently over a year again. Pulled me out of a bad anhedonia - I'm focused, motivated and goal driven. Mood was great the last 5 months. Now, I'm having intense meltdowns in the afternoon/eve. Stress-related. Internal pressure to succeed. I've lost many years to depression, being unproductive (was even bed-ridden from episodes).I've worked REALLY hard to pull out, and had one of the best 5-month "good periods" in a long time. I'm afraid of going back to that...
      I wonder if the Ritalin is in fact causing mood swings now. I get crying spells: stress, perfectionism, anxiety, irritability. I know everyone here will probably suggest adding an antidepressant again, but to be honest the A/Ds increase my apathy and anhedonia (I have Double depression - chronic low mood/no pleasure, with intermittent severe episodes). I don't know what to do, this seems to be stress-related as I've been so focused on Ritalin and wearing myself down.
      My main coping mechanism lately is studying, reading, working, writing as much as possible to distract myself from my unrelenting unhappiness with my life and myself. Basically, nothing is fun or enjoyable for me, I can't enjoy going for walks, hobbies or even watching tv series. I think the Ritalin has motivated me (good) but I've become a workaholic robot who only gets satisfaction from output, accomplishing goals and achieving perfection. I feel like a complete FAILURE if I'm not learning or working the entire day until bedtime!!! Is this similar to a Hypo or "Mixed" episode?? I don't want doc to label me as Bipolar and then quit prescribing Ritalin.
    • By Cyclingsarah
      Hi guys,
      So I've been depressed and have had severe anxiety for 3 years. Antidepressants make me hypomanic (kinda) and triggers unstable mood. I don't fit in the usual description of bipolar, but there is definitely something not right about the way i react to antidepressants - feeling high, warm, racing thoughts x 100, gets overly chatty etc. 
       
      I've tried the following moodstabilizers
      Lamotrigine (disaster)
      Trileptal
      Gabapentin
      Abilify (made me hypomanic)
      Seroquel (made me hypomanic)
      Depakote/valproate (still taking)
       
      This depression is killing me, but my p.doc. won't prescribe me lithium. Tried two different doctors. What are your thoughts?
×